Alert archive / Alabama / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 30, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 27, 2016, 4:10 PM CDT for Lowndes County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2016, 4:10 PM CDT (21:10 UTC)
- Expired
- Apr 27, 2016, 4:48 PM CDT
- In force
- 38 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Lowndes County, AL
The radar
The Maxwell AFB radar (KMXX), 75 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
115
WUUS54 KBMX 272110
SVRBMX
ALC085-272200-
/O.NEW.KBMX.SV.W.0030.160427T2110Z-160427T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
410 PM CDT WED APR 27 2016
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 500 PM CDT
* AT 409 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FORT DEPOSIT...
MOVING NORTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
HAYNEVILLE AROUND 430 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE MANACK...
CALHOUN AND LETOHATCHEE.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 142 AND 158.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3200 8664 3237 8656 3237 8655 3234 8654
3234 8648 3233 8647 3231 8649 3228 8648
3227 8648 3227 8646 3225 8642 3224 8641
3212 8641 3197 8651
TIME...MOT...LOC 2109Z 199DEG 22KT 3203 8655
HAIL...1.25IN
WIND...60MPH
$$
17/KLAWS3 follow-up statements
222
WWUS54 KBMX 272119
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
419 PM CDT WED APR 27 2016
ALC085-272200-
/O.CON.KBMX.SV.W.0030.000000T0000Z-160427T2200Z/
LOWNDES AL-
419 PM CDT WED APR 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR EASTERN LOWNDES COUNTY...
AT 419 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST OF
HAYNEVILLE...MOVING NORTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
HAYNEVILLE AROUND 430 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE MANACK
AND LETOHATCHEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3237 8656 3237 8655 3234 8654 3234 8648
3233 8647 3231 8649 3228 8648 3227 8648
3227 8646 3225 8642 3224 8641 3212 8641
3203 8647 3209 8662
TIME...MOT...LOC 2119Z 199DEG 22KT 3209 8653
HAIL...1.00IN
WIND...60MPH
$$
17/KLAWS346
WWUS54 KBMX 272131
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
431 PM CDT WED APR 27 2016
ALC085-272200-
/O.CON.KBMX.SV.W.0030.000000T0000Z-160427T2200Z/
LOWNDES AL-
431 PM CDT WED APR 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHEASTERN LOWNDES COUNTY...
AT 430 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAYNEVILLE...
MOVING NORTH AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN LOWNDES COUNTY...INCLUDING THE FOLLOWING LOCATIONS:
MANACK AND LETOHATCHEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3234 8648 3233 8647 3231 8649 3228 8648
3227 8648 3227 8646 3225 8642 3224 8641
3212 8641 3208 8644 3216 8660 3234 8653
TIME...MOT...LOC 2130Z 197DEG 26KT 3221 8649
HAIL...1.00IN
WIND...60MPH
$$
17/KLAWS311
WWUS54 KBMX 272148
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
448 PM CDT WED APR 27 2016
ALC085-272157-
/O.CAN.KBMX.SV.W.0030.000000T0000Z-160427T2200Z/
LOWNDES AL-
448 PM CDT WED APR 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LOWNDES COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3234 8648 3233 8647 3231 8649 3228 8648
3227 8648 3227 8646 3225 8642 3224 8641
3212 8641 3208 8644 3216 8660 3234 8653
TIME...MOT...LOC 2144Z 199DEG 22KT 3231 8645
$$
17/KLAWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 2:04 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Apr 27, 2:04 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 204 PM CDT WED APR 27 2016 .SHORT TERM... A 994 MB SURFACE LOW PRESSURE SYSTEM WAS ANALYZED ACROSS SOUTHEAST NEBRASKA AT 13Z... WITH AN ASSOCIATED WARM FRONT EXTENDING EAST ACROSS THE OHIO RIVER VALLEY TO THE MID ATLANTIC STATES WHILE A COLD FRONT EXTENDED SOUTH OF THE SURFACE LOW INTO EASTERN KANSAS AND INTO CENTRAL OKLAHOMA. THE COLD FRONT EXTENDS WEST OUT OF OKLAHOMA THROUGH FAR NORTHERN TEXAS AND INTO NORTHEAST NEW MEXICO. A DRYLINE WAS ANALYZED ACROSS SOUTHWEST OKLAHOMA FROM THE COLD FRONT SOUTH THROUGH THE CENTRAL PORTION OF THE STATE TO THE RIO GRANDE. A 1003 MB SURFACE LOW WAS ANALYZED SOUTH OF DALLAS TX WITH AN ASSOCIATED SURFACE TROUGH EXTENDING SOUTHWEST TO THE TEXAS AND MEXICO BORDER. TWO OUTFLOW BOUNDARIES WERE DEPICTED... ONE ACROSS EASTERN ARKANSAS WHILE ANOTHER WAS LOCATED NEAR THE BORDER BETWEEN TEXAS AND LOUISIANA AND EXTENDED SOUTHWEST OFF THE TEXAS COAST. CLOSER TO HOME... SURFACE HIGH PRESSURE WAS LOCATED WELL SOUTHEAST OF THE CAROLINA COAST WITH A SOUTHERLY FLOW ALLOWING INCREASING TEMPERATURES AND DEW POINTS ACROSS MUCH OF OUR AREA. VISIBLE SATELLITE IMAGERY DEPICTS GENERALLY LOW CLOUDS ADVECTING NORTHWARD FROM LAMAR COUNTY SOUTHEAST THROUGH TUSCALOOSA COUNTY AND FURTHER SOUTHEAST INTO TALLAPOOSA COUNTY TO LEE COUNTY. EXPECT THESE CLOUDS TO CONTINUE TO MOVE NORTHWARD THROUGH THE AFTERNOON HOURS. ADDITIONAL CLOUD COVER ASSOCIATED WITH SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE LOWER MISSISSIPPI RIVER VALLEY WILL ALSO AFFECT MUCH OF OUR CWA THIS AFTERNOON AS WELL. LOCAL RADARS ARE QUIET AT THIS HOUR WITH MUCH OF THE SHOWER AND THUNDERSTORM ACTIVITY LOCATED NEAR THE MISSISSIPPI RIVER FROM NEAR MEMPHIS SOUTH TO NEAR GREENVILLE AND FURTHER SOUTH TO WEST OF VICKSBURG. THIS ACTIVITY CONTINUES FURTHER SOUTH ACROSS CENTRAL LOUISIANA INTO THE NORTHERN GULF OF MEXICO. AVAILABLE LOCAL WIND PROFILER DATA INDICATES GENERALLY UNIFORM SOUTHWEST WINDS FROM THE SURFACE TO 8000 FEET WITH SPEEDS RANGING BETWEEN 10 AND 30 KNOTS. THIS LOW LEVEL FLOW WILL CONTINUE TO SUPPORT THERMAL AND MOISTURE ADVECTION FROM THE SOUTHWEST. 12Z BMX SOUNDING DATA REVEALS MEAGER EARLY MORNING INSTABILITY WITH LAPSE RATES AROUND 6.5 DEGREES PER KILOMETER FROM NEAR THE SURFACE TO ABOUT 500 MB. OVERALL THE SOUNDING IS CHARACTERIZED BY A MOIST AIRMASS NEAR THE SURFACE WITH RELATIVELY DRY AIR ALOFT WITH A SUBSIDENCE INVERSION LOCATED AT ABOUT 750 MB. WINDS WERE GENERALLY LIGHT AT LOW LEVELS... LESS THAN 15 KNOTS... OUT OF THE SOUTH FOLLOWED BY 10 TO 20 KNOT WINDS OUT OF THE SOUTHWEST FROM AROUND 750 MB. FROM 500 MB TO NEAR 200 MB WINDS SHIFT OUT OF THE WEST FROM FROM 20 TO 45 KNOTS. WEST WINDS RANGING FROM 50 TO 70 KNOTS WERE SAMPLED FROM 200 TO 100 MB. THE VERY GRADUAL SHIFT IN WINDS WITH HEIGHT ALONG WITH WEAK SPEED SHEAR RESULTED IN STORM RELATIVE HELICITIES LESS THAN 30 M2/S2 AND 0 TO 6 KILOMETER BULK SHEAR LESS THAN 15 KNOTS. WET BULB ZERO HEIGHTS WERE JUST ABOVE 8200 FEET WHILE THE FREEZING LEVEL WAS JUST ABOVE 12000 FEET. PRECIPITABLE WATER VALUES WERE 0.92 INCHES THROUGH THE SOUNDING... WHICH IS TYPICAL FOR THIS TIME OF YEAR. DESPITE THE INCREASING CLOUD COVER TODAY... WARM ADVECTION IS EXPECTED TO CONTRIBUTE TO INCREASING TEMPERATURES AND DEW POINTS... RESULTING IN INCREASING LOW-LEVEL INSTABILITY WHILE WIND FIELDS GRADUALLY INCREASE THIS AFTERNOON AND EVENING. NUMERICAL GUIDANCE CONTINUES TO OFFER A VARIETY OF SOLUTIONS... BUT GENERALLY MUCH OF OUR AREA IS EXPECTED TO EXPERIENCE CAPE VALUES BETWEEN 1000 AND 2000 JOULES PER KILOGRAM ACROSS THIS AFTERNOON AND EVENING WITH THE MOST UNSTABLE AIRMASS GENERALLY SOUTH OF THE INTERSTATE 20 CORRIDOR. STORM-RELATIVE HELICITY VALUES WILL INCREASE TO OVER 100 M2/S2 AFTER 18Z... PRIMARILY ACROSS OUR WESTERN COUNTIES... THEN INCREASE FURTHER TO OVER 200 M2/S2 ACROSS OUR NORTHWEST COUNTIES WHILE VALUES OF 100 M2/S2 BECOME PREVALENT ACROSS MUCH OF OUR AREA TOWARD 06Z TONIGHT. OVERALL... EXPECT THE ENVIRONMENT TO SUPPORT AND MAINTAIN SHOWER AND THUNDERSTORM ACTIVITY AS IT APPROACHES FROM THE WEST WITH SOME DEVELOPMENT AHEAD OF IT. WHILE SURFACE INSTABILITY VALUES WILL DECREASE SOME TONIGHT... ENOUGH INSTABILITY WILL REMAIN ACROSS THE AREA AND INCREASING HELICITY VALUES WILL CONTINUE TO SUPPORT ISOLATED SEVERE STORMS. STRONG WINDS WILL BE THE PRIMARY RISK ALONG WITH A RISK FOR LARGE HAIL AND A FEW TORNADOES. FLOODING RISK IS VERY LOW DUE TO THE EXPECTED FAST STORM MOTION AND PROGRESSIVE NATURE OF THIS SYSTEM. 05 .LONG TERM... AS WE WORK INTO THURSDAY THE MAIN FRONT WILL STILL NEED TO WORK THROUGH THE AREA. UNTIL IT PUSHES ALL THE WAY THROUGH AFTER 7PM...WE WILL MAINTAIN A SMALL THREAT FOR SEVERE STORMS... ESPECIALLY SOUTH OF THE I-85 CORRIDOR. HAVE PRETTY MUCH TOSSED THE MODELS OUT THE WINDOW THIS AFTERNOON AS NONE REALLY HAVE A GREAT HANDLE ON THE CURRENT SCENARIO. EXPECT THE FRONT TO FINALLY WORK OUT EARLY THURSDAY EVENING AND THE HIGH PRESSURE FOR FRIDAY. THE NEXT SYSTEM WILL WORK QUICKLY INTO THE AREA LATE SATURDAY AFTERNOON INTO THE EVENING HOURS AS THE WARM FRONT LIFTS NORTHWARD WITH THE MAIN FRONT MOVING THROUGH ON SUNDAY. LOOKS LIKE THERE WILL BE A HIGH CHANCE OF SEEING SHOWERS AND STORMS SUNDAY MORNING IN THE WEST AND THEN MOVING INTO THE EAST LATE MORNING INTO THE AFTERNOON. IF THE SYSTEM CAN SPEED UP ANY THEN EAST ALABAMA MAY BE CLEARED BY 3 PM AND STILL HAVE SOME DRY CONDITIONS FOR THE AFTERNOON BUT THAT SCENARIO IS NOT LOOKING PROMISING AT THIS TIME. IN FACT THE EURO IS NOW STALLING THE FRONT ACROSS THE SOUTHERN HALF OF THE AREA MONDAY AND THEN LIFTING BACK NORTH MONDAY NIGHT INTO TUESDAY WITH ANOTHER DISTURBANCE MOVING THROUGH THE AREA ON TUESDAY. 16 && .AVIATION... 18Z TAF DISCUSSION. VFR/MVFR CIGS FOR THE NEXT FEW HOURS AS WE HAVE SOME CLEARING BEFORE THE FIRST ROUND OF THUNDERSTORMS. THUNDERSTORM CHANCES INCREASING AFTER 20Z FROM SOUTH AND WEST AND SPREADING NORTHEAST THROUGH THE LATE AFTERNOON HOURS FOR MOST TERMINALS. VCTS REMAINS IN THE TAF DUE TO UNCERTAINTY IN THE COVERAGE OF SHOWERS AND STORMS ACROSS CENTRAL ALABAMA...BUT ADDED IN TEMPO FOR THE INITIAL WAVE BASED ON A BLEND OF THE HI RES NMM AND HI RES ARW. IFR CIGS ARE EXPECTED TO RETURN ACROSS MUCH OF THE STATE OVERNIGHT TONIGHT, WITH ADDITIONAL DEVELOPMENT OF SHOWERS AND STORMS THROUGH THE END OF THE FORECAST PERIOD. SURFACE WINDS WILL PREVAIL MAINLY FROM THE SOUTH THIS AFTERNOON AROUND 10 KNOTS...WITH A FEW GUSTS CLOSE TO 20 KNOTS POSSIBLE AT TIMES. 16 && .FIRE WEATHER... ISOLATED TO SCATTERED SHOWERS AND STORMS ARE POSSIBLE THROUGH THURSDAY. HEAVY RAINFALL WILL BE POSSIBLE...WITH SOME STORMS PRODUCING STRONG WIND GUSTS. A DRY PERIOD ON FRIDAY WILL BE FOLLOWED BY INCREASED RAIN CHANCES OVER THE WEEKEND. NO FIRE WEATHER CONCERNS AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 64 82 59 86 61 / 60 30 10 10 10 ANNISTON 66 81 61 86 62 / 60 40 10 10 0 BIRMINGHAM 66 83 63 86 65 / 60 40 10 10 10 TUSCALOOSA 66 84 64 86 65 / 60 40 10 20 20 CALERA 66 82 63 85 65 / 70 40 10 10 10 AUBURN 66 80 64 86 65 / 70 60 30 10 0 MONTGOMERY 68 83 66 89 66 / 70 60 30 20 0 TROY 67 83 65 88 64 / 70 60 30 20 0 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 27, 3:17 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 317 PM CDT WED APR 27 2016 ALZ011>015-017>050-282330- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 317 PM CDT WED APR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. A LIMITED THREAT OF SEVERE THUNDERSTORMS IS POSSIBLE THIS AFTERNOON AND TONIGHT...WELL AHEAD OF A COLD FRONT. SEVERE STORMS WILL BE ISOLATED TO SCATTERED WITH A DECREASE IN COVERAGE EXPECTED AFTER SUNSET. MAIN THREATS WITH STRONGER STORMS THIS AFTERNOON ARE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. TORNADOES CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER ROUND OF ISOLATED SEVERE STORMS IS POSSIBLE THURSDAY...AS A FRONT PUSHES INTO THE AREA. A LIMITED THREAT OF DAMAGING STRAIGHT LINE WINDS...LARGE HAIL...AND TORNADOES EXISTS. UNCERTAINTY IS HIGH WITHIN THIS TIME FRAME GIVEN MODEL DIFFERENCES IN HANDLING THE EVOLUTION OF STORMS FROM ROUND ONE. THE BEST CHANCES WILL BE SOUTH OF THE INTERSTATE 20 CORRIDOR. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THIS AFTERNOON THROUGH THURSDAY.
In the hours before
Special weather statement, Apr 27, 2:11 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
211 PM CDT WED APR 27 2016
ALZ039-272015-
MARENGO AL-
211 PM CDT WED APR 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR MARENGO COUNTY UNTIL 315 PM
CDT...
AT 210 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PUTNAM...OR 14 MILES EAST OF BUTLER...MOVING NORTH AT 30 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DEMOPOLIS...LINDEN...JEFFERSON...SWEET WATER...MYRTLEWOOD...DAYTON...
NANAFALIA...PIN HOOK...WAYNE...CHICKASAW STATE PARK...MILLER...FREDDIE
JONES FIELD...PUTNAM...PROVIDENCE...OLD SPRING HILL...U.S. 80 AND AL 28...
DEMOPOLIS MUNICIPAL AIRPORT...OCTAGON...HALF ACRE AND CALVARY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3207 8809 3206 8807 3208 8804 3214 8804
3215 8802 3217 8801 3228 8802 3231 8798
3231 8794 3228 8794 3229 8793 3231 8793
3234 8797 3237 8802 3246 8799 3252 8789
3245 8759 3199 8787 3200 8811
TIME...MOT...LOC 1910Z 196DEG 24KT 3204 8799
17/KLAWSSpecial weather statement, Apr 27, 3:17 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
317 PM CDT WED APR 27 2016
ALZ032-033-039-272115-
PERRY AL-MARENGO AL-HALE AL-
317 PM CDT WED APR 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR PERRY...SOUTHERN HALE AND
NORTHEASTERN MARENGO COUNTIES UNTIL 415 PM CDT...
AT 316 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ARCOLA...OR 7 MILES EAST OF DEMOPOLIS...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DEMOPOLIS...MARION...GREENSBORO...UNIONTOWN...NEWBERN...FAUNSDALE...
HEIBERGER...VAIDEN...ARCOLA...GREENSBORO MUNICIPAL AIRPORT...ELLARDS...
WATEROAK...JUDSON COLLEGE...VAIDEN FIELD AIRPORT...SPROTT...PERRY COUNTY
CORRECTIONAL CENTER...GALLION...RADFORD...HAMBURG AND SUTTLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3251 8784 3254 8780 3256 8780 3259 8778
3257 8776 3259 8774 3262 8775 3298 8744
3296 8742 3288 8742 3287 8732 3283 8732
3283 8727 3264 8704 3261 8704 3249 8719
3248 8742 3231 8742 3231 8747 3229 8747
TIME...MOT...LOC 2016Z 231DEG 31KT 3250 8771
17/KLAWSSpecial weather statement, Apr 27, 3:53 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 353 PM CDT WED APR 27 2016 ALZ040>042-272200- DALLAS AL-AUTAUGA AL-LOWNDES AL- 353 PM CDT WED APR 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LOWNDES...SOUTHERN AUTAUGA AND SOUTHEASTERN DALLAS COUNTIES UNTIL 500 PM CDT... AT 353 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BELKNAP...OR 10 MILES SOUTH OF SELMONT-WEST SELMONT...MOVING NORTHEAST AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... AUTAUGAVILLE...WHITE HALL...BENTON...BURNSVILLE...GARDNER ISLAND... BELKNAP...TYLER...MULBERRY...DALLAS LAKE...SELMA DRAG STRIP...ROBERT F. HENRY LOCK AND DAM...CRAIG FIELD AIPORT...COLLIRENE AND DAWSON MILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3208 8687 3222 8709 3261 8681 3241 8647 TIME...MOT...LOC 2053Z 218DEG 24KT 3222 8696 17/KLAWS
Special weather statement, Apr 27, 3:55 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
355 PM CDT WED APR 27 2016
ALZ042-044-272200-
MONTGOMERY AL-LOWNDES AL-
355 PM CDT WED APR 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LOWNDES AND WESTERN
MONTGOMERY COUNTIES UNTIL 500 PM CDT...
AT 354 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LOWNDES COUNTY AIRPORT...OR OVER FORT DEPOSIT...MOVING NORTH AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MONTGOMERY...FORT DEPOSIT...HAYNEVILLE...HUNTER...CANTELOUS...DANNELLY
FIELD...LOGAN...ALABAMA STATE UNIVERSITY...WOODCREST...MONTGOMERY
RIVERWALK STADIUM...SNOWDOUN...PINTLALA...LOWNDES COUNTY AIRPORT...
DAVENPORT...MAXWELL AIR FORCE BASE...HYUNDAI MOTORS OF ALABAMA...ALABAMA
STATE CAPITOL...HOPE HULL...CALHOUN AND LETOHATCHEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3237 8655 3234 8654 3235 8649 3236 8649
3238 8646 3241 8646 3240 8643 3242 8639
3236 8622 3205 8640 3205 8641 3204 8640
3196 8645 3196 8668
TIME...MOT...LOC 2054Z 200DEG 23KT 3196 8658
17/KLAWSThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 2:11 PM CDT | Special Weather Statement | BMX | Marengo | 64 min |
| Apr 27, 3:17 PM CDT | Special Weather Statement | BMX | Hale, Perry | 58 min |
| Apr 27, 3:53 PM CDT | Special Weather Statement | BMX | Autauga | 67 min |
| Apr 27, 3:55 PM CDT | Special Weather Statement | BMX | Lowndes | 65 min |
| Apr 27, 4:29 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 46 min |
| Apr 27, 4:47 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 25 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.